MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Codes Failure to Charge (1085); Charging Problem (2892)
Health Effect - Clinical Code Death (1802)
Date of Event 11/23/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to treat a patient (age & gender unknown), the device failed to charge, upon another attempt to charge, the device took an extended amount of time to charge to the selected energy.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
The reported malfunction was observed during review of the clinical data.However, the reported problem could not be duplicated with the device.The multi-function cable receptacle and the cpr adaptor were replaced as a precaution.The device was recertified and returned to the customer.Review of the device clinical data for this event shows that the device took approximately 12 seconds to charge to 120 joules for the first shock and 15 seconds to charge to 150 joules for the second shock.The data showed that the device took longer than expected but did not exceed the maximum charging time of 25 seconds.The device was able to charge within the time specification and the charges were delivered without delay.There is no record of any other attempts to charge or shock.There were no events recorded to the device activity logs that would indicate that the battery was low or depleted.Additionally, the battery logs do not show any evidence of issues that would contribute to the device charging slowly.Analysis of reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key7074684
Report Number1220908-2017-03066
Device Sequence Number939613
Product Code MKJ
UDI-Device Identifier00847946012649
UDI-Public00847946012649
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;